Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 4, NWS El Paso, TX

April 2, 20197 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 2, 2019, 2:01 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 3, 2019, 8:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2019, 2:01 PM MDT (20:01 UTC)
In effect from
Apr 3, 2019, 8:00 AM MDT
Expired
Apr 3, 2019, 7:00 PM MDT
In force
11 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2019-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2019-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3009 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS84 KEPZ 022001
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
201 PM MDT Tue Apr 2 2019

...Critical Fire Weather Conditions Wednesday...

.A passing upper level system to our north will cause strong lee 
surface troughing across eastern New Mexico extending southward 
into southwest New Mexico and far west Texas. West-southwest winds
of 25-30 mph with gusts up to 45 mph are expected Wednesday 
afternoon along with relative humidities in the lower teens. Low 
fuel moisture combined with dry, windy weather will allow for 
critical fire conditions to develop across the area.

NMZ111>113-TXZ055-056-030415-
/O.UPG.KEPZ.FW.A.0002.190403T1400Z-190404T0100Z/
/O.NEW.KEPZ.FW.W.0004.190403T1400Z-190404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
201 PM MDT Tue Apr 2 2019

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 8 AM to 7 PM
MDT Wednesday. This replaces the Fire Weather Watch.

* AFFECTED AREA...Fire weather zone 111.Fire weather zone 
  112.Fire weather zone 113.Fire weather zone 055.Fire weather 
  zone 056. 

* WIND...West-southwest winds at 25 to 30 mph with gusts up to 45
  mph.

* HUMIDITY...10 to 15 percent.

* HIGHEST THREAT...Areas east of the Continental Divide including
  the Sacramento Mountains where the strongest winds are expected
  to occur. 

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-030415-
/O.CON.KEPZ.FW.A.0002.190403T1400Z-190404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
201 PM MDT Tue Apr 2 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 110...

* TIMING...Wednesday 8am to 7pm.

* AFFECTED AREA...Fire weather zone 110.

* WIND...West winds at 20 to 25 mph with gusts up to 40 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Dennhardt
1 follow-up statement
316 
WWUS84 KEPZ 031244
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
644 AM MDT Wed Apr 3 2019

...Critical Fire Weather Conditions Today...

.A passing upper level system to our north will cause strong lee
surface troughing across eastern New Mexico extending southward
into southwest New Mexico and far west Texas. West-southwest
winds of 25-30 mph with gusts up to 45 mph are expected this
afternoon along with relative humidities in the lower teens. Low 
fuel moisture combined with dry, windy weather will allow for 
critical fire conditions to develop across the area.

NMZ110-031345-
/O.CAN.KEPZ.FW.A.0002.190403T1400Z-190404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
644 AM MDT Wed Apr 3 2019

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 110...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Fire Weather Watch. 

Relative humidities across much of the Gila region look to remain
just above critical thresholds, therefore the Fire Weather Watch
is cancelled. 

$$

NMZ111>113-TXZ055-056-040100-
/O.CON.KEPZ.FW.W.0004.190403T1400Z-190404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
644 AM MDT Wed Apr 3 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA...Fire weather zone 111. Fire weather zone 112.
  Fire weather zone 113. Fire weather zone 055. Fire weather zone
  056. 

* WIND...West-southwest winds at 20 to 30 mph with gusts up to 45
  mph. 

* HUMIDITY...8 to 15 percent.

* HIGHEST THREAT...Areas east of the Continental Divide 
  including the Sacramento Mountains where the strongest winds 
  are expected to occur. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 5:29 AM MDT, 8 hours 32 minutes earlier.

Area forecast discussion, Apr 2, 5:29 AM MDT, 8 hours 32 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
529 AM MDT Tue Apr 2 2019

.SYNOPSIS...
It will be dry and warm over the next 7 days, but it is April, so
we will occasionally be breezy to windy. The strongest winds this
week will occur on Wednesday, when we could see some blowing dust
along with the winds. Our high temperatures this week will run
around 3 to 5 degrees above average and almost 10 degrees above
average for next weekend.

&&

.DISCUSSION...
We have settled into a typical April weather pattern, that means
dry conditions with occasionally breezy to windy afternoons. For
today, we have a zonal flow across the region and that will help
give us some breezy winds this afternoon. Those breezy westerly
winds will help jump our high temperatures today, 3 to 5 degrees
above average. Looks like we will stay above average temperature
wise, through at least the start of next week.

On Wednesday we will see a short wave trough dash across southern
Colorado. The short wave trough, will combine will a decent lee
side surface trough to give us very windy and likely dusty
conditions Wednesday afternoon. Right now it looks like we will
likely need some low end wind advisory (25 to 35 mph) products for
Wednesday afternoon.

For Thursday and Friday we will see our upper level flow, turn
more to the southwest and that will keep our high temperatures
running around 5 degrees above average. On Friday afternoon a
deeper trough will move across New Mexico. Right now the system
looks like it will simply not have enough moisture to give us a
chance for rain, so for now I have kept the rain chances out of
the forecast for Friday night. Next weekend looks like more of the
same with our high temperatures 5 to 10 degrees above average and
breezy afternoon winds.

&&

.AVIATION...Valid 02/12Z-03/12Z
VFR conditions expected for the next 24 hours. We will see a
return to our breezy afternoon winds this afternoon. We will see
light winds this morning, but by the afternoon the winds will come
around to the southwest at 24015G25KT, maybe a little stronger
west of the Continental Divide. We may see some high clouds giving
us some high ceilings, but mostly today, ceilings will be
unlimited.

&&

.FIRE WEATHER...
It is Spring time in the desert Southwest and that means dry and
windy days. We have settled into a dry weather pattern and we
won't see much chance for rain for at least the next 7 days. We
will be breezy today, but winds should stay below critical levels.
But then on Wednesday, an approaching upper level storm system
will give us strong afternoon winds. Combine that fact with some
very low RH values of 10 to 15%, we will likely see Red Flag
conditions Wednesday afternoon. After Wednesday we will continue
to see min RH values of 10 to 15% through the start of next week,
but our surface winds look to stay below critical levels, so right
now I'm not expecting another Red Flag day other than tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 79  57  79  53 /   0   0   0   0
Sierra Blanca           77  50  75  48 /   0   0   0   0
Las Cruces              76  47  74  47 /   0   0   0   0
Alamogordo              75  49  76  47 /   0   0   0   0
Cloudcroft              57  39  55  35 /   0   0   0   0
Truth or Consequences   75  49  72  47 /   0   0   0   0
Silver City             69  45  64  43 /   0   0   0   0
Deming                  76  46  75  42 /   0   0   0   0
Lordsburg               77  46  72  42 /   0   0   0   0
West El Paso Metro      78  55  79  53 /   0   0   0   0
Dell City               80  50  80  47 /   0   0   0   0
Fort Hancock            81  54  83  51 /   0   0   0   0
Loma Linda              73  52  73  49 /   0   0   0   0
Fabens                  80  54  80  52 /   0   0   0   0
Santa Teresa            78  49  76  48 /   0   0   0   0
White Sands HQ          76  56  75  52 /   0   0   0   0
Jornada Range           76  47  76  44 /   0   0   0   0
Hatch                   77  48  76  44 /   0   0   0   0
Columbus                78  51  77  47 /   0   0   0   0
Orogrande               76  50  75  47 /   0   0   0   0
Mayhill                 65  44  65  40 /   0   0   0   0
Mescalero               64  44  63  39 /   0   0   0   0
Timberon                62  40  61  36 /   0   0   0   0
Winston                 70  38  67  40 /   0   0   0   0
Hillsboro               73  46  72  43 /   0   0   0   0
Spaceport               75  46  73  43 /   0   0   0   0
Lake Roberts            67  34  66  34 /   0   0   0   0
Hurley                  70  43  68  40 /   0   0   0   0
Cliff                   73  40  72  35 /   0   0   0   0
Mule Creek              71  39  66  41 /   0   0   0   0
Faywood                 71  46  68  42 /   0   0   0   0
Animas                  76  46  75  42 /   0   0   0   0
Hachita                 76  44  74  40 /   0   0   0   0
Antelope Wells          76  46  75  44 /   0   0   0   0
Cloverdale              70  48  69  46 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for NMZ110>113.

TX...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for TXZ055-056.

&&

Brice
Hazardous weather outlook, Apr 2, 7:06 AM MDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
706 AM MDT Tue Apr 2 2019

NMZ401>417-TXZ418>424-031315-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
706 AM MDT Tue Apr 2 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time. We will see breezy
to windy conditions this afternoon. This fact combined with our
very dry conditions will get us to very near red flag conditions
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

On Wednesday an approaching upper level storm system will give our
winds an extra kick, so we will see strong afternoon winds. We
will likely see red flag conditions for Wednesday afternoon. We
will also possibly see some patchy blowing dust, especially in our
more dust prone areas around Deming and Lordsburg. The rest of the
week, into the weekend we will be dry with occasionally breezy
afternoon conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.